Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 24, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 8, 2008, 12:06 AM CST for 5 counties in Texas. It took effect at Dec 8, 2008, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 12:06 AM CST (06:06 UTC)
- In effect from
- Dec 8, 2008, 11:00 AM CST
- Expired
- Dec 8, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 080606 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1206 AM CST MON DEC 8 2008 ...STRONG SOUTH WINDS EXPECTED THROUGH MONDAY AFTERNOON FOR THE COASTAL PORTIONS OF DEEP SOUTH TEXAS... .DEEPENING LOW SURFACE PRESSURE OVER THE TEXAS PANHANDLE WILL INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO MONDAY PRODUCING STRONG SOUTH WINDS OVER THE COASTAL COUNTIES. SOUTH WINDS OF 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED FROM 11 AM UNTIL 6 PM CST MONDAY. A COLD FRONT APPROACHING FROM THE NORTH WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS BY TUESDAY... ALLOWING WINDS TO DECREASE. THEN STRONG NORTH WINDS WILL ACCOMPANY COLD FRONTAL PASSAGE LATE TUESDAY NIGHT. TXZ251-254>257-081415- /O.NEW.KBRO.WI.Y.0024.081208T1700Z-081209T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1206 AM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. THE WIND ADVISORY IS FOR CAMERON...WILLACY AND KENEDY COUNTIES AND THE COASTAL PORTIONS OF THESE COUNTIES INCLUDING SOUTH PADRE ISLAND. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THERE IS THE POSSIBILITY THAT THESE WINDS COULD DEVELOP FURTHER INLAND AND ADDITIONAL COUNTIES MAY NEED TO BE ADDED LATER MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ PHILO
1 follow-up statement
000 WWUS74 KBRO 081829 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1229 PM CST MON DEC 8 2008 ...STRONG SOUTH WINDS EXPECTED THROUGH MONDAY AFTERNOON FOR THE COASTAL PORTIONS OF DEEP SOUTH TEXAS... .DEEPENING LOW SURFACE PRESSURE OVER THE TEXAS PANHANDLE WILL INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO MONDAY PRODUCING STRONG SOUTH WINDS OVER THE COASTAL COUNTIES. SOUTH WINDS OF 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED FROM 11 AM UNTIL 6 PM CST MONDAY. A COLD FRONT APPROACHING FROM THE NORTH WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS BY TUESDAY... ALLOWING WINDS TO DECREASE. THEN STRONG NORTH WINDS WILL ACCOMPANY COLD FRONTAL PASSAGE LATE TUESDAY NIGHT. TXZ250-253-090000- /O.EXA.KBRO.WI.Y.0024.000000T0000Z-081209T0000Z/ BROOKS-HIDALGO- INCLUDING THE CITIES OF...FALFURRIAS...MCALLEN...EDINBURG... PHARR...MISSION...WESLACO 1229 PM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS FOR BROOKS AND HIDALGO COUNTIES. SUSTAINED SOUTH WINDS OF 25 TO 30 MPH ARE EXPECTED FOR SEVERAL HOURS THIS AFTERNOON...ALONG WITH FREQUENT GUSTS OF 35 MPH OR MORE. THE STRONG SOUTHERLY WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA LATER THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ TXZ251-254>257-090000- /O.CON.KBRO.WI.Y.0024.000000T0000Z-081209T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1229 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS FOR CAMERON...WILLACY AND KENEDY COUNTIES AND THE COASTAL PORTIONS OF THESE COUNTIES INCLUDING SOUTH PADRE ISLAND. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE STRONG SOUTHERLY WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA LATER THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 9:04 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 7, 9:04 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 904 PM CST SUN DEC 7 2008 .DISCUSSION...OVERALL CURRENT FORECAST LOOKS GOOD SO NO MAJOR CHANGES NEEDED AT THIS TIME. SOME LOCALES ACROSS DEEP SOUTH TX ALREADY APPROACHING THE ANTICIPATED MIN TEMPS FOR TONIGHT...BUT THINKING IS THAT FURTHER FALL WILL BE CURTAILED AS THE SOUTHEAST FLOW BECOMES MORE ESTABLISHED OVRNGT. HIGH PRESSURE WILL CONTINUE TO DRIFT EAST ACROSS THE GULF OF MEXICO WHILE LOW PRESSURE SLIDES INTO THE TX AND OK PANHANDLE REGION THE NEXT 24 HRS. INCREASING SOUTHEAST WINDS ARE STILL EXPECTED BY LATE MONDAY MORNING THRU THE AFTN. WIND ADVISORY LOOKING MORE PROBABLE FOR MONDAY ESPECIALLY IN THE CENTRAL AND EASTERN CWFA. THE STRONG SOUTHERLY FLOW WILL HELP TO DRAW IN WARMER AIR THRU TUESDAY AS TEMPS ARE EXPECTED ABOVE CLIMO. A COLD FRONT IS STILL ANTICIPATED TO PUSH THRU TUESDAY NIGHT INTO WEDNESDAY WHICH WILL BRING AN ABRUPT END TO THE SUMMER LIKE PATTERN. STRONG NORTHERLY WINDS WITH GUSTS IN EXCESS OF 30 MPH OR STRONGER AND COLDER TEMPS CAN BE EXPECTED. FIRE WEATHER CONDITIONS COULD BECOME A CONCERN BEHIND THE FRONT AS HUMIDITY LEVELS PLUMMET AND WINDS REMAIN STRONG THRU WEDNESDAY. && .AVIATION...AS SOUTHEAST WINDS SLOWLY INCREASE...ESPECIALLY JUST ABOVE THE SURFACE A STRATOCU DECK IS ANTICIPATED TO DEVELOP BETWEEN 25 AND 35 HUNDRED FEET. THIS NEAR MVFR CEILING SHOULD SPREAD EAST TO WEST OVERNIGHT WITH MOST AREAS SEEING MVFR BROKEN TO OVERCAST BY 12Z MONDAY. LOW LEVEL JET MAY DEVELOP PRIOR TO SUNRISE AND STRENGTHENING THROUGH THE DAY. LOW LEVEL WIND SHEAR IS INTRODUCED IN THE TAFS TO COVER THIS. STRONG SOUTH WINDS MIX TO THE SURFACE MID TO LATE MONDAY MORNING WITH OCCASIONAL GUSTS NEARING 40 MPH THROUGH THE AFTERNOON. && .MARINE...AT 7 PM BUOY020 CURRENTLY REPORT AN ESE WIND AT 17G21KT WITH SWELLS SLIGHTLY OVER 3 FT WHILE MTRPIL REPORTS AN EAST SOUTHEAST WIND AT 10 KTS. A TIGHTENING PRESSURE GRADIENT LATE TONIGHT AND MONDAY WILL STEADILY INCREASE THE SURFACE FLOW AROUND TO THE SOUTHEAST TO SOUTH. THE SOUTHERLY FLOW WILL CONTINUE TO STRENGTHEN MONDAY AFTERNOON INTO MONDAY NIGHT AND PERSIST INTO TUESDAY. SMALL CRAFT ADVISORIES ARE ANTICIPATED TO BE ISSUED LATER TONIGHT TO COVER THESE STRONGER WINDS AND BUILDING SEAS MONDAY AND TUESDAY. A POTENT COLD FRONT APPROACHES THE LOWER TEXAS COAST LATE TUESDAY WITH A VERY STRONG NORTHERLY FLOW ANTICIPATED TO FILL IN BEHIND THE FRONT. WIND PROJECTIONS CONTINUE TO INDICATE GALE CONDITIONS DEVELOPING NEAR MIDNIGHT TUESDAY NIGHT CONTINUING THROUGH WEDNESDAY MORNING. EXPECT SEAS TO REMAIN HIGH FROM THE SOUTHERLY WINDS WITH HIGHER AND CONFUSED SEAS IN WAKE OF THE FRONT. AS HIGH PRESSURE BUILDS SOUTH WINDS AND SEAS WILL SLOWLY LOWER INTO THURSDAY MORNING WITH TRANQUIL MARINE CONDITIONS AS EARLY AS THURSDAY AFTERNOON. && .PREV DISCUSSION...ISSUED 137 PM CST SUN DEC 7 2008...SCATTERED CLOUDINESS BEGINNING TO WAFT OVER PORTIONS OF DEEP SOUTH TEXAS FROM MEXICO...WITH TRANQUIL CONDITIONS EXPECTED TO CONTINUE THROUGH TONIGHT. PATCHY FOG FORMED OVER THE COUNTIES ALONG THE RIO GRANDE RIVER EARLY THIS MORNING...BUT THINK WINDS WILL REMAIN TOO STRONG TONIGHT TO ALLOW FOG TO REDEVELOP. MONDAY... BOTH NAM AND GFS GUIDANCE SUGGESTING WINDY CONDITIONS...ESPECIALLY ALONG THE HIGHWAY 281 CORRIDOR AND EAST...AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW PRESSURE SYSTEM MOVING EAST THROUGH NORTH TEXAS AND OKLAHOMA. THUS...WIND ADVISORY LOOKING MORE PROBABLE FOR MONDAY FOR THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWFA...MAINLY FROM THE LATE MORNING THROUGH LATE AFTERNOON. TUESDAY...COLD FRONT LAZILY PASSES THROUGH DEEP SOUTH TEXAS... INITIALLY DECREASING WINDS AND CLOUD COVER. SIGNIFICANT DIFFERENCE EXISTS BETWEEN GFS AND NAM GUIDANCE REGARDING HIGH TEMPERATURES... WITH NAM RUNNING ABOUT 4 TO 6 DEGREES COOLER THAN GFS. OPTED TO GO WITH WARMER GFS...NOT ONLY FOR BETTER CONSISTENCY WITH NEIGHBORING WFO CRP...BUT ALSO DUE TO FACT THAT WINDS SHIFT TO THE SOUTHWEST AS FRONT MOVES THROUGH...CREATING WARMING DOWNSLOPING EFFECT FROM MOUNTAINS IN NEARBY MEXICO. TUESDAY NIGHT...CLOUD COVER INCREASES BRIEFLY AND WINDS PICK UP...AS COLD AIR SURGE BEHIND COLD FRONT FINALLY OCCURS. WEDNESDAY...BREEZY WINDS USHER IN ABUNDANT DRY AIR ..WITH PLUNGING RELATIVE HUMIDITY VALUES...SO RED FLAG WARNING MAY BE NEEDED THIS DAY...OR AT LEAST FIRE WEATHER WATCH POSTED ON TUESDAY. PLEASANT WEATHER THEN RULES THURSDAY THROUGH THE WEEKEND WITH HIGH PRESSURE IN CONTROL. BREEZY WINDS MAY RETURN FOR THE WEEKEND...MORE OF A MARINE CONCERN THOUGH. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....57 MARINE/AVIATION...59 MESOSCALE...VEGA
Hazardous weather outlook, Dec 7, 5:15 AM CST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CST SUN DEC 7 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-081115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS WINDS AND SEAS INCREASE AHEAD OF...AND BEHIND...A COLD FRONT THAT WILL SWEEP THROUGH THE LOWER TEXAS COAST TUESDAY NIGHT. A GALE WARNING MAY BE NEEDED FOR THE FAR OFFSHORE WATERS OF THE LOWER TEXAS COAST TUESDAY NIGHT INTO WEDNESDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA WILL ACCOMPANY THE HIGHER WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:07 PM CST | Marine Weather Statement | BRO | 15 hr | |
| Dec 8, 3:04 AM CST | Small Craft Advisory | BRO | 43 hr | |
| Dec 8, 2:11 PM CST | Gale Watch | BRO | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.